Top
30
Doctor insights on: Can You Use Monistat While Taking Antibiotics

Share
Dr. John Leander Po
1,117 Doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more


2

2
I'm taking antibiotics for a UTI and I have a yeast infection. Is it safe to take Monistat 7 at the same time?

I'm taking antibiotics for a UTI and I have a yeast infection. Is it safe to take Monistat 7 at the same time?

Yes it is safe: Antibiotics can alter the normal bacteria in the vagina and makes it easier for yeast to grow and cause a yeast infection. ...Read more

3

3
My vagina and anus itches, and it's irritated I been taking antibiotics for UTI. 12 weeks pregnant. Can it be a yeast infection? Can I use monistat?

My vagina and anus itches, and it's irritated I been taking antibiotics for UTI. 12 weeks pregnant. Can it be a yeast infection? Can I use monistat?

Maybe: It can be yeast. Topical creams are better in pregnancy than oral medication. Medications generally considered safe are butoconazole, clotrimazole, miconazole. These medicines should be used for 7 days. Monistat is miconazole ...Read more

4

4
I am currently taking sulfamethoxazole tmp for a uti. Can I use monistat while taking this antibiotic?

I am currently taking sulfamethoxazole tmp for a uti. Can I use monistat while taking this antibiotic?

Yes you can: Monistat is a safe medicine and it does not have any interactions with other antibiotics. ...Read more

5

5
I started taking Monistat yesterday and then got prescribed antibiotics. Can I take both?

I started taking Monistat yesterday and then got prescribed antibiotics. Can I take both?

Yes.: Yes, they are for different things and the Monistat may help prevent candida overgrowth while on the antibiotic. ...Read more

6

6
I used Monistat 3 and still itching and burning... Had been on two antibiotics and just finished those could that be complicating things., what to do?

I used Monistat 3 and still itching and burning... Had been on two antibiotics and just finished those could that be complicating things., what to do?

Possibly: Antibiotics can alter the bacteria that normally exist in that particular area. Another possibility may be that you are being reinfected by your sexual partner. Often they do not exhibit any infection problems. Speak to your physician about these possibilities.
Good Luck. ...Read more

7

7
I'm experiencing vaginal itching, swelling and abnormal discharge. I'm taking a number of antibiotics can I use monistat even tho I have 5 more days?

I'm experiencing vaginal itching, swelling and abnormal discharge. I'm taking a number of antibiotics can I use monistat even tho I have 5 more days?

Poss. Yeast infection: The itching and discharge may be a yeast infection from the antibiotic use, but it wouldn't hurt to have a MD confirm the same before starting any treatment including over the counter Monistat which may or may not work. ...Read more

11

11
Can I completely cure a yeast infection while on antibiotics? Or will it just keep it at bay? (Monistat).

Can I completely cure a yeast infection while on antibiotics? Or will it just keep it at bay? (Monistat).

Can be treated: While on antibiotics; however, I do not suggest using Monistat unless you have an active infection with symptoms. ...Read more

15

15
I have irritation redness and burning, I was taking antibiotic for uti and bv now using monistat 7 for 3 days now yellow discharge is it normal?

I have irritation redness and burning, I was taking antibiotic for uti and bv now using monistat 7 for 3 days now yellow discharge is it normal?

Could be: Yeast infections are common after taking antibiotics. Irritation and redness are symptoms of yeast infections. You will need to examination and testing if you want to confirm the diagnosis. Otherwise you can see if it improves on Monistat. ...Read more

19

19
A vicious cycle: clean vagina, sex, infection, antibiotics, monistat, douche, clean vagina, etc?

A vicious cycle: clean vagina, sex, infection, antibiotics, monistat, douche, clean vagina, etc?

Be seen: It sounds like you have a resistant infection, or something else, going on. Though I would be cautious about douching, as it has a tendency to upset the balance of the ph of your vagina, and can be contributing to this situation. ...Read more

20

20
Is it safe to use antibiotics and monistat vaginal insert at the same time during early pregnancy? I'm 10.5 weeks

Is it safe to use antibiotics and monistat vaginal insert at the same time during early pregnancy? I'm 10.5 weeks

Yes, it's safe: This combination is commonly used in pregnancy. It shouldn't be a problem: your doctor wouldn't have prescribed both if she were concerned about safety. Talk with your doctor's office if you remain uncertain. ...Read more

21

21
I'm about 8wks pregnant. On an antibiotic and starting to get a yeast infection. Can I use something like monistat?

Call your OB MD: Call your treating OB MD who can offer and examination for confirmation and a Rx if needed for yeast rather than "guessing". ...Read more

22

22
Amoxicillin caused yeast infection. Still have 3 more days. Do I need to switch to a new antibiotic or can I just use monistat?

Yeast infection: Antibiotics used to treat urinary tract infections are known to cause yeast infections by upsetting the balance of good & bad in your body. If you stop your antibiotic early, you increase risk for developing antibiotic resistance. As long as it was working at treating whatever it was prescribed for, just finish it. Only reason to switch is if it wasn't working. OTC Monistat is fine for yeast infxn ...Read more

23

23
I think I got a yeast infection from my UTI antibiotic. Should I wait to use Monistat until I'm done with the the antibiotic or can I use it now?

I think I got a yeast infection from my UTI antibiotic. Should I wait to use Monistat until I'm done with the the antibiotic or can I use it now?

No need to wait: You can start it any time. However, best to first discuss it with the doctor treating your UTI. Also, you may want to consider oral fluconazole (Diflucan). A single pill by mouth is just as effective as a few days of vaginal Monistat or other creams. It's also available over the counter. Many women find it more convenient. Good luck. ...Read more

25

25
I was given antibiotics for sinus inf. Got thrush. Given tablets. Got yeast inf. Too. Took diflucan (fluconazole) and Monistat 1day. Still have both conditions. Y?

I was given antibiotics for sinus inf. Got thrush. Given tablets. Got yeast inf. Too. Took diflucan (fluconazole) and Monistat 1day. Still have both conditions. Y?

Sinusitis: Almost all of the time you do not need antibiotics for "sinusitis" because it's viral. However, most people that have made the effort to come to an office feel somewhat disappointed if they leave the office without an prescription for an antibiotic. Which, in you case caused, as it usually does, a subsequent "yeast infection" Next time you get a 'cold' tough it and all the things that Mom to. ...Read more

26

26
Severe yeast infection. Is being treated with antibiotics, cream, monistat. Drinking lots of water. Urine is foggy but mostly clear. Why the fog?

Severe yeast infection. Is being treated with antibiotics, cream, monistat. Drinking lots of water. Urine is foggy but mostly clear. Why the fog?

From the cream: By definition your urine cannot be foggy and clear at the same time. If you have no other bladder symptoms such as urgency and frequency, then most likely your urine is mixing with some of the vaginal cream as it comes out. If there is any confusion, it is easy enough to check a urinalysis and urine culture also. For more info www. Askyourgynecologist. Org. ...Read more

29

29
Off antibiotics for BV. Doctor gave me one Fluconazole 150mg to take after. Will Monistat 7 be just as effective? Worried about pill adverse effects.

Off antibiotics for BV. Doctor gave me one Fluconazole 150mg to take after. Will Monistat 7 be just as effective? Worried about pill adverse effects.

Probably OK, but...: Monistat would be just as effective if you have yeast as well as BV, but a vaginal cream can make it a bit difficult to judge discharge, i.e. how well the BV treatment is working. Side effects are very rare from oral fluconazole; I suggest you follow your doctor's advice. Or hold off and see if you get yeast symptoms as your BV clears. If not, probably neither treatment will be needed. ...Read more